Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 177, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2012, 6:12 PM EDT for 4 counties in North Carolina. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 6:12 PM EDT (22:12 UTC)
- Expired
- Jul 4, 2012, 7:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:20 PM EDT | TSTM WND DMG | 3 W Centerville, NC | NUMEROUS TREES DOWN ACROSS THE COUNTY |
| Jul 4, 6:20 PM EDT | HAIL 1 | 4 W Centerville, NC | QUARTER SIZE HAIL ON GOLD SAND ROAD. TIME ESTIMATED BY RADAR. |
| Jul 4, 6:25 PM EDT | TSTM WND DMG | 2 W Centerville, NC | SWEVERAL TREES DOWN IN AND NEAR CENTERVILLE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119 WUUS52 KRAH 042212 SVRRAH NCC069-083-127-185-042300- /O.NEW.KRAH.SV.W.0177.120704T2212Z-120704T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 612 PM EDT WED JUL 4 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA WEST CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA SOUTH CENTRAL WARREN COUNTY IN CENTRAL NORTH CAROLINA NORTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 700 PM EDT * AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF CENTERVILLE...OR 7 MILES NORTHEAST OF LOUISBURG...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CENTERVILLE... CASTALIA... AVENTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3620 7776 3596 7784 3611 7832 3628 7826 TIME...MOT...LOC 2213Z 285DEG 16KT 3617 7818 $$ 23
1 follow-up statement
460 WWUS52 KRAH 042257 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 657 PM EDT WED JUL 4 2012 NCC069-083-127-185-042306- /O.EXP.KRAH.SV.W.0177.000000T0000Z-120704T2300Z/ FRANKLIN NC-HALIFAX NC-WARREN NC-NASH NC- 657 PM EDT WED JUL 4 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NASH...SOUTH CENTRAL WARREN...WEST CENTRAL HALIFAX AND NORTHEASTERN FRANKLIN COUNTIES EXPIRES AT 700 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3620 7776 3596 7784 3611 7832 3628 7826 TIME...MOT...LOC 2256Z 285DEG 16KT 3610 7815 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:15 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT WED JUL 4 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL PLAINS TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 100 PM WEDNESDAY... OVERVIEW: NW FLOW ALOFT WILL BE IN PLACE OVER THE CAROLINAS TODAY... ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL MS RIVER VALLEY. 15Z WV IMAGERY...SPC MESOANALYSIS AND THE LATEST RAP MODEL DATA INDICATED A SHORTWAVE UPSTREAM OF THE AREA OVER KY/WV/VA. TEMPERATURES: THE FORECAST TODAY WILL HIGHLY DEPEND ON THE EVOLUTION OF CONVECTION THIS AFT/EVE. W/REGARD TO HIGHS...1000-850 MB THICKNESSES ARE PROGGED AT 1435-1440 METERS ACROSS THE AREA BY 00Z THIS EVENING... WITH H85 TEMPS IN VICINITY OF ~20C. AS LONG AS CONVECTION OCCURS NEAR OR AFTER PEAK HEATING...EXPECT HIGHS IN THE MID/UPPER 90S...SIMILAR TO YESTERDAY. EXPECT LOWS TONIGHT SIMILAR TO THIS MORNING...IN THE LOWER 70S...OR 71-74F. PRECIPITATION CHANCES: W/REGARD TO THERMODYNAMICS...MID-LEVEL LAPSE RATES ARE ON THE ORDER OF 5.5-6 C/KM TODAY...SIMILAR TO YESTERDAY AND SUBSTANTIALLY WEAKER THAN EARLIER THIS WEEK /LAST WEEKEND/ WHEN AN 'UNREGIONALLY' STRONG ELEVATED MIXED LAYER WAS PRESENT. WITH TEMPERATURES IN THE MID/UPPER 90S AND DEWPOINTS EXPECTED TO RANGE FROM THE MID 60S IN THE WEST/NW PIEDMONT (WESTERN PERIPHERY OF LEE TROUGH) TO NEAR 70F IN THE SANDHILLS/COASTAL PLAIN (EASTERN PERIPHERY OF LEE TROUGH)...ANTICIPATE SEASONABLE MLCAPE VALUES AROUND 1500-2000 J/KG DURING PEAK HEATING...PERHAPS UP TO 2500 J/KG OVER PORTIONS OF THE COASTAL PLAIN. W/REGARD TO FORCING... A LEE SURFACE TROUGH WILL BE PRESENT OVER CENTRAL NC...IN VICINITY OF THE HWY 1 CORRIDOR. IN THE UPPER LEVELS...THE AFOREMENTIONED SHORTWAVE ENERGY UPSTREAM IN KY/WV/VA AT 15Z IS PROGGED TO PROGRESS SLOWLY SOUTHWARD THROUGH CENTRAL NC BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT. THE LATEST HIGH-RES CONVECTION ALLOWING MODELS SUGGEST A POTENTIAL FOR ISOLD CONVECTION BETWEEN 18-21Z IN VICINITY OF THE LEE TROUGH...WITH THE BEST COVERAGE GENERALLY BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT. GIVEN SEASONABLE INSTABILITY...A LEE SURFACE TROUGH AS A LOW-LEVEL FOCUS...SHORTWAVE ENERGY PROGRESSING SOUTHWARD INTO THE AREA AROUND/SHORTLY AFTER PEAK HEATING...AND HIGH-RES CONVECTION ALLOWING MODELS INDICATING AT LEAST SCATTERED CONVECTION...HAVE UPPED PRECIP CHANCES TO 40% EVERYWHERE THIS AFT/EVE. WILL INDICATE PRECIP CHANCES DECREASING BY MIDNIGHT AS THE AFOREMENTIONED SHORTWAVE PROGRESSES SLOWLY SOUTHWARD TOWARD SC AND IN ANTICIPATION OF CONVECTIVE OVERTURNING/STABILIZATION. ISOLATED CONVECTION CANNOT BE RULED OUT AFTER MIDNIGHT DEPENDING ON COVERAGE LATER THIS AFT/EVE AND WHETHER OR NOT ADDITIONAL DISTURBANCES PROGRESS INTO THE AREA VIA NW FLOW ALOFT...AND WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS IN THE FORECAST EVERYWHERE THROUGH THE REMAINDER OF THE NIGHT. SEVERE WEATHER THREAT: 16Z SPC MESOANALYSIS INDICATED MLCAPE VALUES RANGING FROM 1500-2500 J/KG...WITH LITTLE TO NO CIN. DIURNAL CU HAS JUST BEGUN TO DEVELOP IN VICINITY OF THE LEE TROUGH OVER MOORE/LEE/CHATHAM COUNTIES AS OF 1645Z. ALTHOUGH ISOLD CONVECTION WILL BE POSSIBLE IN VICINITY OF THE LEE TROUGH BETWEEN 18-21Z...EXPECT THE BEST CHANCE FOR CONVECTION IN THE 21-03Z TIME FRAME AS SHORTWAVE ENERGY APPROACHES FROM THE NORTH. 0-6 KM SHEAR VALUES ARE PROGGED TO RANGE FROM 15-25 KT...SUPPORTIVE OF MULTICELL ORGANIZATION AT BEST. HOWEVER...GIVEN A POTENTIAL FOR STRONG COLD POOLS IN ASSOC/W HIGH DCAPE (1000-1500 J/KG) AND RELATIVELY LARGE (~30F) SURFACE T/TD SPREADS...ISOLD TO SCT CONVECTION COULD ORGANIZE ALONG OUTFLOW AND BECOME MORE WIDESPREAD...ESPECIALLY IF COVERAGE IS MINIMAL PRIOR TO MAX HEATING (~21Z) AND A RELATIVELY UNTOUCHED AIRMASS IS IN PLACE WHEN THE BETTER UPPER LEVEL FORCING WILL BEGIN TO ARRIVE FROM THE NORTH. WITH THE ABOVE IN MIND...EXPECT A POTENTIAL FOR ISOLD SEVERE STORMS WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT APPEARS GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. -VINCENT && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... AS OF 220 PM WEDNESDAY... CENTRAL NC REMAINS ON THE EASTERN PERIPHERY OF A SLOWLY BUILDING MISSOURI ALLEY RIDGE ON THURSDAY AND THURSDAY NIGHT. FLOW AT LOW AND MID LEVELS IS FROM THE NORTHWEST SUPPORTS THE MAINTENANCE OF A LEE TROUGH ACROSS THE PIEDMONT OF THE CAROLINAS AND VIRGINIA. LARGE SCALE FORCING FOR ASCENT IS GENERALLY LACKING BUT BOTH THE NAM AND GFS INDICATE A SUBTLE WAVE IN THE NW FLOW MOST COHERENT AT 850/700 MB AS WELL AS ALOFT ON THE 1.5 PV SURFACE. IN ADDITION...LOW LEVEL FORCING ASSOCIATED WITH THE LEE TROUGH AND PERHAPS DIFFERENTIAL HEATING IN THE MOUNTAINS AND THE SEABREEZE WILL BE SUFFICIENT FOR WIDELY SCATTERED CONVECTION. UPSTREAM CONDITIONS APPEAR FAVORABLE FOR MCS DEVELOPMENT IN THE OHIO VALLEY WITH THAT CONVECTION LIKELY TO SPILL SOUTHEAST AND POTENTIAL MOVING INTO THE NW PIEDMONT AFTER MIDNIGHT ON THURSDAY NIGHT. THICKNESS VALUES ON THURSDAY CLIMB TO BETWEEN 1440-1450M WITH 850 MB TEMPS AROUND 22-23 DEG C. WITH SUFFICIENT INSOLATION...HIGH TEMPERATURES SHOULD CLIMB INTO THE 98-101 RANGE. WITH DEWPOINTS HOLDING IN THE UPPER 60S/LOWER 70S EAST OF THE LEE TROUGH...HEAT INDEX VALUES WILL PEAK AT AROUND 105 DEGREES...PLAN ON ISSUING A HEAT ADVISORY FOR THE COASTAL PLAIN AND SANDHILLS FOR THURSDAY AFTERNOON AND EVENING. LOWS THURSDAY NIGHT SHOULD RANGE IN THE MID 70S. -BLAES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... AS OF 310 PM WEDNESDAY... NEAR RECORD HIGHS AND HEAT INDEX VALUES WELL OVER 100 FRIDAY THROUGH SUNDAY WILL GIVE WAY TO COOLER AND WETTER WEATHER DURING THE BEGINNING OF THE WORK WEEK. THE UPPER AIR PATTERN DURING THE FIRST HALF OF THE EXTENDED RANGE FEATURES A LARGE RIDGE OF HIGH PRESSURE ALOFT CENTERED ACROSS THE MISSOURI VALLEY ON FRIDAY AND SATURDAY THAT PERSISTS INTO SUNDAY WITH A MODEST SURFACE TROUGH ACROSS NC AND VA. THE AIR MASS DURING THIS PERIOD WILL BE HOT BUT NOT NEARLY AS HOT AS THE PERIOD LAST WEEK. AFTERNOON THICKNESS VALUES CLIMB INTO THE 1440-1450M RANGE WITH 850 MB TEMPS RANGING BETWEEN 22-24 DEG C DURING THE PERIOD. THE WARMEST AIR MASS WILL EXTEND ACROSS VA INTO WV/NW NC INTO THE OHIO VALLEY. HIGH TEMPS WILL RANGE BETWEEN 96-101 ALL THREE DAYS WITH SATURDAY LIKELY THE HOTTEST DAY AND SUNDAY THE COOLEST. WITH DEWPOINTS THAT RANGE IN THE UPPER 60S TO LOWER 70S DURING THE AFTERNOON HOURS ON ALL THREE DAYS...HEAT INDEX VALUES WILL APPROACH OR SLIGHTLY EXCEED 105 FOR A FEW HOURS EACH DAY...MAINLY ACROSS THE COASTAL PLAIN...SANDHILLS AND THE EASTERN PIEDMONT. DO NOT EXPECT MUCH WIDESPREAD CONVECTION DURING THE PERIOD BUT EACH DAY WILL FEATURE THE THREAT OF ISOLATED CONVECTION. THE GREATEST CHANCE OF THUNDERSTORMS DURING THE PERIOD WILL BE ON FRIDAY WHEN A WEAK SHORTWAVE DROPS SOUTH ACROSS THE MID ATLANTIC...THE GFS/ECMWF SUGGEST A STRONGER FEATURE THAN THE NAM. THE ENVIRONMENT ACROSS CENTRAL NC ON FRIDAY FEATURES STEEP LOW AND FAIRLY STEEP MID LAYER LAPSE RATES ALONG WITH A MODEST WIND FIELD AND VERY LITTLE SHEAR. UPPER HEIGHTS BEGIN TO DROP ON SUNDAY AND THE UPPER FLOW BECOMES MORE NORTHWESTERLY SUGGESTING SOME MCS ACTIVITY IN THE OH VALLEY HAVE A BETTER CHANCE TO IMPACT MAINLY THE NORTHERN LOCATIONS SUNDAY AFTERNOON AND EVENING. THE RIDGE AXIS ACROSS THE MID ATLANTIC RETREATS ON MONDAY AS TROUGHING DEVELOPS ACROSS THE NORTHEAST AND THE CENTER OF THE RIDGE RETROGRADES INTO THE ROCKY MOUNTAINS. A COLD FRONT DROPS INTO VA AND NC ON MONDAY AND DROPS INTO THE CAROLINAS ON TUESDAY AND WEDNESDAY. THIS FEATURE SHOULD BE SUFFICIENT TO INITIATE AT LEAST SCATTERED CONVECTION AND THIS NECESSITATES POPS IN THE 30-50 PERCENT RANGE. A COOLER AIRMASS SHOULD TRICKLE INTO THE REGION WITH TEMPERATURES DROPPING TO NEAR NORMAL. HIGHS ON TUESDAY AND WEDNESDAY WILL RANGE IN THE UPPER 80S TO LOWER 90S. -BLAES && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... 24-HR TAF PERIOD: OUTSIDE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING...EXPECT VFR CONDITIONS AND LIGHT WINDS TO PREVAIL. THE BEST CHANCE FOR SHOWERS/STORMS IS EXPECTED TO BE BETWEEN 21Z THIS AFTERNOON AND 03Z TONIGHT AS AN UPPER LEVEL DISTURBANCE PROGRESSES INTO CENTRAL NC FROM THE NORTH. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING SURFACE WIND GUSTS AS HIGH AS 35-50 KNOTS. IT IS DIFFICULT TO ANTICIPATE THE EXACT EVOLUTION OF CONVECTION (AND WHETHER OR NOT INDIVIDUAL TERMINALS WILL BE AFFECTED) THIS AFT/EVE...AND HAVE OPTED TO ACCOUNT FOR IT BY INCLUDING A TEMPO GROUP DURING THE MOST LIKELY 4-HR PERIOD FOR CONVECTION TO DEVELOP (AS OUTLINE IN NEAR TERM SECTION OF AFD). ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE OVERNIGHT PERIOD (AFTER MIDNIGHT)...THOUGH PROBABILITIES ARE LOWER THAN THIS AFT/EVE. LOOKING AHEAD: ABOVE NORMAL TEMPERATURES WITH PRIMARILY AFTERNOON/EVENING CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND IN ASSOCIATION WITH N/NW FLOW ALOFT ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. OTHERWISE...ANTICIPATE VFR CONDITIONS TO PREDOMINATE. -VINCENT && .CLIMATE... HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET. RALEIGH-DURHAM... GREENSBORO... 07/04 99 2011 98 1970 07/05 102 1999 98 1990 07/06 102 1999 100 1977 07/07 102 2010 101 1977 07/08 103 1977 102 1977 FAYETTEVILLE... 07/04 98 1953 07/05 101 2002 07/06 99 1990 07/07 103 2010 07/08 102 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM TO 9 PM EDT THURSDAY FOR NCZ011-027- 028-042-043-077-078-085-086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BLAES LONG TERM...BLAES AVIATION...VINCENT CLIMATE...
Hazardous weather outlook, Jul 4, 4:10 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 410 PM EDT WED JUL 4 2012 NCZ011-027-028-042-043-077-078-085-086-088-089-052015- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 410 PM EDT WED JUL 4 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND NICKEL SIZE HAIL. THE THREAT FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. THOSE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE WEATHER...AND TO BE PREPARED FOR SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM EDT THURSDAY FOR HEAT INDEX VALUES EXCEEDING 105 DEGREES. SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON BOTH THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES ON FRIDAY THROUGH THE WEEKEND...WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED ON FRIDAY THROUGH THE WEEKEND. NCZ007>010-021>026-038>041-073>076-083-084-052015- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 410 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND NICKEL SIZE HAIL. THE THREAT FOR ISOLATED SEVERE WEATHER WILL BE GREATEST BETWEEN 4 PM THIS AFTERNOON AND MIDNIGHT TONIGHT. THOSE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE WEATHER...AND TO BE PREPARED FOR SCATTERED THUNDERSTORMS WITH DANGEROUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON BOTH THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES ON FRIDAY THROUGH THE WEEKEND...WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES. A HEAT ADVISORY MAY BE NEEDED ON FRIDAY THROUGH THE WEEKEND.
In the hours before
Local storm report, Jul 4, 5:01 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 8 ESE VASS 35.20N 79.16W
07/04/2012 MOORE NC 911 CALL CENTER
NUMEROUS TREES REPORTED DOWN IN THE SOUTHEAST PART OF
THE COUNTY
&&
EVENT NUMBER RAH1200515
SECSpecial weather statement, Jul 4, 5:09 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 509 PM EDT WED JUL 4 2012 NCZ041-042215- WAKE- 509 PM EDT WED JUL 4 2012 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 615 PM EDT... AT 509 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER RALEIGH...MOVING SLOWLY SOUTHEAST AT 10 MPH. SOME LOCATIONS IMPACTED INCLUDE...NEW HOPE...GARNER...KNIGHTDALE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3580 7837 3563 7863 3583 7889 3597 7869 TIME...MOT...LOC 2109Z 310DEG 8KT 3582 7864 23
Local storm report, Jul 4, 5:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 3 NNW BLACK CREEK 35.68N 77.96W
07/04/2012 WILSON NC 911 CALL CENTER
POWER LINE DOWN ON ST MARYS CHURCH ROAD... TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200516
SECLocal storm report, Jul 4, 5:26 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SPRING HOPE 35.94N 78.11W
07/04/2012 M1.00 INCH NASH NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED BY POLICE NEAR NASH AND
POPLAR STREETS.
&&
EVENT NUMBER RAH1200517
BLAESSpecial weather statement, Jul 4, 5:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT WED JUL 4 2012
NCZ026-042245-
FRANKLIN-
543 PM EDT WED JUL 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN COUNTY THROUGH 645
PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
INGLESIDE...OR ABOUT 6 MILES NORTHEAST OF LOUISBURG...MOVING SOUTH AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LOUISBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3625 7819 3625 7817 3624 7816 3625 7815
3611 7808 3604 7830 3623 7837 3623 7834
3625 7832 3626 7823
TIME...MOT...LOC 2143Z 354DEG 11KT 3616 7825
23Local storm report, Jul 4, 5:52 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
552 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 NE KINGSBORO 35.93N 77.65W
07/04/2012 E0.50 INCH EDGECOMBE NC PUBLIC
SMALL HAIL OBSERVED AT THE IANDN STORM. SIZE ESTIMATED.
&&
EVENT NUMBER RAH1200518
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:06 PM EDT | Special Weather Statement | RAH | Wake | 54 min |
| Jul 3, 8:08 PM EDT | Special Weather Statement | RAH | Stanly | 67 min |
| Jul 3, 8:48 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 3, 9:04 PM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jul 3, 9:12 PM EDT | Special Weather Statement | RAH | Harnett | 63 min |
| Jul 3, 9:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 4, 2:53 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jul 4, 3:33 PM EDT | Special Weather Statement | RAH | Wake | 42 min |
| Jul 4, 3:47 PM EDT | Heat Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more | 29 hr |
| Jul 4, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 46 min |
| Jul 4, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 43 min |
| Jul 4, 4:31 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 4, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 55 min |
| Jul 4, 4:46 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| Jul 4, 4:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jul 4, 4:54 PM EDT | Areal Flood Advisory | RAH | Wake | 71 min |
| Jul 4, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 40 min |
| Jul 4, 5:09 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 4, 5:12 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 28 min |
| Jul 4, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 67 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 44 min |
| Jul 4, 5:43 PM EDT | Special Weather Statement | RAH | Franklin | 62 min |
| Jul 4, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 36 min |
| Jul 4, 6:39 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 66 min |
| Jul 4, 6:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 22 min |
| Jul 4, 6:59 PM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 61 min |
| Jul 4, 7:05 PM EDT | Special Weather Statement | RAH | Franklin | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.